Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 20, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 9, 2009, 8:02 PM HST for Hawaii County, Hawaii. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2009, 8:02 PM HST (06:02 UTC)
- Expired
- Apr 11, 2009, 7:53 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 6.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 100602 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 802 PM HST THU APR 9 2009 HIZ028-101915- /O.NEW.PHFO.WI.Y.0020.090410T0602Z-090411T0400Z/ BIG ISLAND SUMMITS- 802 PM HST THU APR 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE BIG ISLAND SUMMITS TONIGHT THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
4 follow-up statements
000 WWHW70 PHFO 101330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST FRI APR 10 2009 HIZ028-110230- /O.CON.PHFO.WI.Y.0020.000000T0000Z-090411T0400Z/ BIG ISLAND SUMMITS- 330 AM HST FRI APR 10 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. SUSTAINED SOUTH WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE BIG ISLAND SUMMITS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
000 WWHW70 PHFO 110131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST FRI APR 10 2009 HIZ028-111445- /O.EXT.PHFO.WI.Y.0020.000000T0000Z-090411T1600Z/ BIG ISLAND SUMMITS- 331 PM HST FRI APR 10 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. SOUTHWEST WINDS WILL BE 30 TO 40 MPH...WITH HIGHER GUSTS...OVER THE BIG ISLAND SUMMITS THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRCHARD
000 WWHW70 PHFO 111339 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST SAT APR 11 2009 HIZ028-120245- /O.EXT.PHFO.WI.Y.0020.000000T0000Z-090412T0400Z/ BIG ISLAND SUMMITS- 339 AM HST SAT APR 11 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... SOUTHWEST WINDS WILL BE 25 TO 30 MPH...WITH HIGHER GUSTS...OVER THE BIG ISLAND SUMMITS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOUSTON
000 WWHW70 PHFO 111753 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 753 AM HST SAT APR 11 2009 ...WIND ADVISORY CANCELLED FOR BIG ISLAND SUMMITS... .THE PERSISTENT UPPER TROUGH THAT BROUGHT STRONG WINDS AND WINTER WEATHER TO THE BIG ISLAND SUMMITS IS MOVING EAST OF THE ISLAND AND WEAKENING. WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS. HIZ028-111900- /O.CAN.PHFO.WI.Y.0020.000000T0000Z-090412T0400Z/ BIG ISLAND SUMMITS- 753 AM HST SAT APR 11 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE SUBSIDED BELOW THE ADVISORY THRESHOLD. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 9, 4:00 PM HST, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 9, 4:00 PM HST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST THU APR 9 2009 .SYNOPSIS... SURFACE HIGH PRESSURE NORTH OF THE STATE WILL KEEP BREEZY TRADE WINDS THROUGH THE END OF THE WEEK. LOOK FOR THE TRADES TO DECREASE SLIGHTLY OVER THE WEEKEND. AN UPPER LEVEL TROUGH NORTHWEST OF THE ISLANDS IS BRINGING HIGH CLOUDS OVER THE ISLANDS WHICH WILL CONTINUE INTO THE WEEKEND. THESE HIGH CLOUDS ARE BRINGING WINTER WEATHER TO THE BIG ISLAND SUMMITS. && .DISCUSSION... CLOUDY SKIES CONTINUE ACROSS THE ISLANDS AS HIGH CLOUDS STREAM IN FROM THE SOUTHWEST. THESE HIGH CLOUDS ARE BEING BROUGHT INTO THE AREA DUE TO AN UPPER LEVEL TROUGH NORTHWEST OF KAUAI. THE MODELS SHOW THE TROUGH REMAINING NEARLY STATIONARY INTO THE WEEKEND...SO EXPECT THE HIGH CLOUDS TO REMAIN. HEADING INTO NEXT WEEK...THE TROUGH WILL WEAKEN AND MOVE TO THE NORTH AND EAST. THE TROUGH IS ALSO BRINGING CLOUDS AND MOISTURE TO THE SUMMITS OF THE BIG ISLAND. TEMPERATURES AT THE SUMMITS HAVE REMAINED BELOW FREEZING...SO THE PRECIPITATION THAT DID FALL TODAY HAS FALLEN AS SNOW. THE WINTER WEATHER ADVISORY CONTINUES FOR THE SUMMITS. TEMPERATURES IN THE GRIDS HAVE BEEN LOWERED DUE TO THE OBSERVED TEMPERATURES FROM TODAY. IN ADDITION...WINDS HAVE INCREASED OVER THE SUMMITS OF THE BIG ISLAND. THE AFTERNOON HILO SOUNDING SHOWED 50 KT WINDS JUST ABOVE THE SUMMITS...AND SOME OF THOSE WINDS ARE PERIODICALLY MAKING IT DOWN TO THE SUMMITS. HAVE INCREASED THE WINDS ATOP THE SUMMITS DUE TO THIS...BUT AM HOLDING OFF ON ANY ADVISORY. IN ADDITION TO THE UPPER LEVEL TROUGH...A SURFACE HIGH PRESSURE SYSTEM THE NORTH OF THE ISLANDS IS ALSO IMPACTING OUR WEATHER. THE HIGH IS CONTINUING TO BRING TRADE WINDS TO THE ISLANDS IN THE LOWER LEVELS OF THE ATMOSPHERE. ALONG WITH THE SOMEWHAT BREEZY TRADE WINDS BEING EXPERIENCED AROUND THE ISLANDS...SHOWERS ARE RIDING IN ON THE TRADE WINDS...MAINLY AFFECTING THE WINDWARD AND MAUKA AREAS. THAT BEING SAID...THE UPPER LEVEL TROUGH/S PRESENCE IS BRINGING ADDITIONAL MOISTURE TO THE STATE. THIS ADDITIONAL MOISTURE IS MAKING IT/S PRESENCE KNOWN WITH SHOWERS OVER THE REMAINING AREAS OF THE STATE. HOWEVER IN BOTH CASES...THE SHOWERS ARE GENERALLY ISOLATED. THE HIGH PRESSURE SYSTEM WILL BE WEAKENING AS WE HEAD INTO THE WEEKEND...BUT IS ALSO FORECAST TO SHIFT TO THE SOUTH...SO THE PRESSURE GRADIENT MAY NOT CHANGE A GREAT DEAL. THE HIGH PRESSURE RIDGE WILL STAY WITH US INTO NEXT WEEK...SO EXPECT TRADES TO CONTINUE. && .AVIATION... PILOT REPORTS HAVE CONTINUED TODAY OF LIGHT RIME ICING NEAR THE BIG ISLAND. ICING CONDITIONS ARE EXPECTED TO CONTINUE FOR AT LEAST ANOTHER 24 HOURS. && .HFO WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY FOR PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-KAIWI CHANNEL-MAALAEA BAY. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.